Alert archive / Missouri / Freeze Warnings in 2012

Freeze Warning 3, NWS Paducah, KY

October 28, 20127 counties in Missouri; 6 counties in Illinois

NWS Paducah, KY issued this freeze warning at Oct 28, 2012, 1:46 PM CDT for 7 counties in Missouri; 6 counties in Illinois. It took effect at Oct 29, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 1:46 PM CDT (18:46 UTC)
In effect from
Oct 29, 2012, 2:00 AM CDT
Expired
Oct 29, 2012, 8:00 AM CDT
In force
6 hr
Issued by
NWS Paducah, KY

Counties Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Union County, IL, Williamson County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Perry County, MO, Ripley County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WWUS73 KPAH 281846
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
146 PM CDT SUN OCT 28 2012

ILZ075-080-081-084-085-088-MOZ076-086-087-100-107>109-291300-
/O.NEW.KPAH.FZ.W.0003.121029T0700Z-121029T1300Z/
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-PERRY MO-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE...
WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF
146 PM CDT SUN OCT 28 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. 

* A LIGHT FREEZE IS PROBABLE ACROSS MUCH OF SOUTHWEST ILLINOIS
  AND SOUTHEAST MISSOURI LATE TONIGHT INTO MONDAY EARLY MONDAY.
  TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST BELOW FREEZING
  FOR AT LEAST A FEW HOURS LEADING UP TO AND LASTING THROUGH
  SUNRISE.

  THE COLDEST READINGS WILL LIKELY OCCUR IN SHELTERED LOCATIONS
  WITHIN THE OZARK FOOTHILLS OF SOUTHEAST MISSOURI. PLACES WHERE
  WINDS ARE ABLE TO SLACKEN TO NEARLY CALM CONDITIONS COULD ALSO
  RECEIVE A KILLING FROST OVERNIGHT.

* EVEN A LIGHT FREEZE FOR A FEW HOURS CAN KILL CROPS AND OTHER
  SENSITIVE VEGETATION. OUTDOOR PLANTS SHOULD BE COVERED OR
  BROUGHT INSIDE IF POSSIBLE TO HELP REDUCE EXPOSURE TO FROST OR
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&


$$
2 follow-up statements
249 
WWUS73 KPAH 281850
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
150 PM CDT SUN OCT 28 2012

ILZ075-080-081-084-085-088-MOZ076-086-087-100-107>109-291300-
/O.CON.KPAH.FZ.W.0003.121029T0700Z-121029T1300Z/
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-PERRY MO-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE...
WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF
150 PM CDT SUN OCT 28 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. 

* A LIGHT FREEZE IS PROBABLE ACROSS MUCH OF SOUTHWEST ILLINOIS 
  AND SOUTHEAST MISSOURI LATE TONIGHT INTO MONDAY EARLY MONDAY. 
  TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST BELOW 
  FREEZING FOR AT LEAST A FEW HOURS LEADING UP TO AND LASTING 
  THROUGH SUNRISE. 

  THE COLDEST READINGS WILL LIKELY OCCUR IN SHELTERED LOCATIONS  
  WITHIN THE OZARK FOOTHILLS OF SOUTHEAST MISSOURI. PLACES WHERE  
  WINDS ARE ABLE TO SLACKEN TO NEARLY CALM CONDITIONS COULD ALSO  
  RECEIVE A KILLING FROST OVERNIGHT.

* EVEN A LIGHT FREEZE FOR A FEW HOURS CAN KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. OUTDOOR PLANTS SHOULD BE COVERED OR 
  BROUGHT INSIDE IF POSSIBLE TO HELP REDUCE EXPOSURE TO FROST OR 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
037 
WWUS73 KPAH 282129 CCA
NPWPAH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT SUN OCT 28 2012

ILZ075-080-081-084-085-088-MOZ076-086-087-100-107>109-291300-
/O.COR.KPAH.FZ.W.0003.121029T0700Z-121029T1300Z/
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-PERRY MO-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE...
WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF
427 PM CDT SUN OCT 28 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. 

* A LIGHT FREEZE IS LIKELY ACROSS MUCH OF SOUTHWEST ILLINOIS AND
  SOUTHEAST MISSOURI LATE TONIGHT INTO EARLY MONDAY. TEMPERATURES
  ARE EXPECTED TO FALL NEAR OR JUST BELOW FREEZING FOR AT LEAST A
  FEW HOURS LEADING UP TO AND LASTING THROUGH SUNRISE.

  THE COLDEST READINGS WILL LIKELY OCCUR IN SHELTERED LOCATIONS  
  WITHIN THE OZARK FOOTHILLS OF SOUTHEAST MISSOURI. PLACES WHERE  
  WINDS ARE ABLE TO SLACKEN TO NEARLY CALM CONDITIONS COULD ALSO  
  RECEIVE A KILLING FROST OVERNIGHT.

* EVEN A LIGHT FREEZE FOR A FEW HOURS CAN KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. OUTDOOR PLANTS SHOULD BE COVERED OR 
  BROUGHT INSIDE IF POSSIBLE TO HELP REDUCE EXPOSURE TO FROST OR 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this freeze warning went out at Oct 28, 6:21 AM CDT, 7 hours 25 minutes earlier.

Area forecast discussion, Oct 28, 6:21 AM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
621 AM CDT SUN OCT 28 2012

.UPDATE...
ISSUED AT 614 AM CDT SUN OCT 28 2012

UPDATED THE AVIATION SECTION FOR THE 12Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 223 AM CDT SUN OCT 28 2012

SHORT TERM WEATHER CONTINUES TO BE RATHER BENIGN.

THE MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE SEASONABLY COOL
TEMPERATURES WITH THE POSSIBILITY OF NEAR FREEZING NIGHT TIME
TEMPERATURES AND THE PROBABILITY OF FROST FORMATION.

WITH OVERNIGHT LOW TEMPERATURES EXPECTED IN THE LOWER TO MID 30S
TONIGHT AND MONDAY NIGHT...THE FORMATION OF FROST WILL BE MORE
DEPENDENT ON WIND...OR THE LACK THEREOF. LATE TONIGHT THE GRADIENT
APPEARS TO BE WEAKEST OVER THE NORTHERN AND WESTERN SECTIONS OF
OUR CWA...SO THREW IN PATCHY FROST THERE.

WITH THE REMNANTS OF HURRICANE SANDY BEING PULLED TO THE NORTH AND
WEST MONDAY NIGHT...IT WILL INCREASE THE GRADIENT OVER ALL OF THE
CWA EXCEPT THOSE AREAS GENERALLY WEST OF THE MISSISSIPPI RIVER...
SO PUT PATCHY FROST THERE FOR LATE MONDAY NIGHT.

TEMPERATURES WILL REMAIN UNSEASONABLY COOL THROUGH THE SHORT TERM
PERIOD WITH HIGHS GENERALLY IN THE LOWER TO MID 50S AND LOWS IN
THE LOWER TO MID 30S.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 223 AM CDT SUN OCT 28 2012

THE POST TROPICAL SYSTEM OVER THE NORTHEASTERN STATES WILL GRADUALLY
FILL AND MOVE NORTH DURING THE LATTER PART OF THE WEEK. THIS WILL BE
A VERY SLOW PROCESS AS THE STRONG HEMISPHERIC BLOCKING PATTERN
/GREENLAND BLOCK/ WILL REMAIN SOLIDLY INTACT.

THE LOW LEVEL CIRCULATION FROM THE REMNANTS OF SANDY WILL PERSIST
ACROSS OUR REGION THROUGH MOST OF THE WEEK. THIS NORTHWEST LOW LEVEL
FLOW ACROSS OUR REGION WILL KEEP TEMPS COOLER THAN NORMAL. WITH FULL
SUNSHINE AND DECREASING WINDS...THE DAYTIME HOURS WILL FEEL SOMEWHAT
WARMER LATER IN THE WEEK. THE LIGHTER WINDS AND CLEAR SKIES WILL
ALSO RESULT IN HIGHER FROST POTENTIAL...ESPECIALLY WEDNESDAY
NIGHT.

BY NEXT WEEKEND...THE SURFACE WIND FLOW WILL TURN SOUTHERLY AHEAD OF
A SYSTEM COMING OUT OF THE PLAINS STATES. THE MODELS VARY
CONSIDERABLY AS FAR AS THE STRENGTH AND TIMING OF THIS SYSTEM. BOTH
THE ECMWF AND GFS KEEP PRECIP WEST OF THE FORECAST AREA THROUGH DAY
7. BOTH MODELS BRING TEMPS WELL ABOVE NORMAL ON DAY 7.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 614 AM CDT SUN OCT 28 2012

VFR CONDITIONS SHOULD PREVAIL AT ALL SITES THROUGH THE PERIOD.
NORTHERLY WINDS AOB 10 KTS WILL INCREASE TO 12-15 KTS WITH GUSTS UP
TO 18-20 KTS BETWEEN 15-00Z...THEN AOB 10 KTS AGAIN.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...MY
Hazardous weather outlook, Oct 28, 3:46 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
346 AM CDT SUN OCT 28 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-290900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
346 AM CDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A LIGHT FREEZE WILL BE A BIT MORE LIKELY LATE TONIGHT...ESPECIALLY
OVER PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. WITH A
SLACKENING WIND...FROST MAY ALSO BECOME AN ISSUE IN THOSE LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES AT OR JUST ABOVE THE FREEZING MARK ARE FORECAST FOR
THE UPCOMING WEEK. PATCHY FROST IS POSSIBLE LATE MONDAY NIGHT
GENERALLY WEST OF THE MISSISSIPPI RIVER...AND AREA WIDE LATE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP

In the hours before

Special weather statement, Oct 28, 8:46 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
846 AM CDT SUN OCT 28 2012

ILZ075>078-080>086-088-092-INZ081-082-MOZ076-086-087-100-107>111-
281600-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-UNION IL-ALEXANDER-GIBSON-PIKE-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...JONESBORO...CAIRO...
FORT BRANCH...PETERSBURG...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON
846 AM CDT SUN OCT 28 2012

...NEAR FREEZING TEMPERATURES AND FROST POSSIBLE LATE TONIGHT...

THE RIGHT COMBINATION OF CLOUD COVER AND WINDS COULD LEAD TO THE
POTENTIAL FOR TEMPERATURES FALLING CLOSE TO OR AT THE FREEZING
MARK BETWEEN 5 AM AND 7 AM CDT THIS MORNING OVER PARTS OF THE
QUAD STATE REGION.

IN ADDITION TO THE POTENTIAL FOR NEAR FREEZING TEMPERATURES...SCATTERED
FROST WILL ALSO BE POSSIBLE.

THE AREAS OF GREATEST CONCERN OVERNIGHT WILL GENERALLY BE IN THE
FOLLOWING AREAS.

IN SOUTHWEST INDIANA...ALONG AND NORTH OF THE INTERSTATE 64
CORRIDOR.

IN SOUTHERN ILLINOIS...ALONG AND NORTH OF ROUTE 13...AND FROM
ANNA AND KARNAK...WESTWARD TO THE MISSISSIPPI RIVER.

IN SOUTHEAST MISSOURI...NORTHWEST OF INTERSTATE 55 AND HIGHWAYS 60
AND 67. SOME OF THE COLDEST TEMPERATURES IN SOUTHEAST MISSOURI
WILL BE POSSIBLE ACROSS CARTER COUNTY.

LOCATIONS PROTECTED FROM THE WINDS MAY SEE A BETTER CHANCE FOR NEAR
FREEZING TEMPERATURES AND FROST DEVELOPMENT. AT THIS TIME...THE
BIGGEST QUESTION WILL BE THE DEGREE OF CLOUD COVER EXPECTED
OVERNIGHT...WHICH COULD SLOW THE FALL OF TEMPERATURES AND LESSEN
FROST FORMATION.

LOOK FOR TEMPERATURES TO RISE ABOVE 40 DEGREES BY 9 AM CDT SUNDAY
MORNING.

MEFFERT

Nearby

Freeze Warnings in Missouri, 2012Freeze Warnings in Illinois, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.